Deep venous thrombosis and a circulating anticoagulant in systemic lupus erythematosus.
Journal Article (Journal Article)
We describe deep venous thrombosis and a circulating anticoagulant in a male adolescent with systemic lupus erythematosus (SLE). The association of deep vein thrombosis with SLE in a pediatric patient has not, to our knowledge, been previously reported. The circulating anticoagulant was characterized as a lupus-type inhibitor. This was demonstrated by an abnormal partial thromboplastin time (PTT), the failure of the PTT to correct with the addition of an equal amount of normal plasma, and a positive tissue thromboplastin inhibitor test. Physicians should be aware that a circulating anticoagulant can be associated with SLE and that there may be a paradoxically increased incidence of thromboembolic phenomena in patients with this abnormality.
- St Clair, W; Jones, B; Rogers, JS; Crouch, M; Hrabovsky, E
- March 1, 1981
Volume / Issue
- 135 / 3
Start / End Page
- 230 - 232
International Standard Serial Number (ISSN)
Digital Object Identifier (DOI)
- United States